Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 20, 2016, 2:39 PM CDT for Williamson County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2016, 2:39 PM CDT (19:39 UTC)
- Expired
- Jul 20, 2016, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
County Williamson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314 WWUS84 KOHX 201939 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 239 PM CDT WED JUL 20 2016 TNZ026-027-059-202030- CHEATHAM TN-DAVIDSON TN-WILLIAMSON TN- 239 PM CDT WED JUL 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...SOUTH CENTRAL CHEATHAM AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 330 PM CDT... AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FOREST HILLS...OR NEAR FRANKLIN...MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLIN...BRENTWOOD...FOREST HILLS...OAK HILL...BELLE MEADE... KINGSTON SPRINGS...PEGRAM...FAIRVIEW...BELLEVUE... LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY 96. LAT...LON 3609 8680 3591 8683 3587 8713 3615 8714 TIME...MOT...LOC 1939Z 085DEG 14KT 3600 8689 $$ 27
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 12:44 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 20, 12:44 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1244 PM CDT WED JUL 20 2016 .UPDATE... FOR 18Z AVIATION AND LATEST MESOSCALE DISCUSSION. && .DISCUSSION... Still watching a cluster of thunderstorms in West KY creeping southeastward towards Ft. Campbell, as well as isolated showers (and eventually thunderstorms) starting to pop up around Middle TN. This cluster of storms in KY does have an outflow boundary associated with it, racing southward into what would be characterized as a very unstable environment (3000-4000 J/Kg surface based CAPE). However, analysis of this morning's upper air soundings from OHX shows a LFC of nearly 6500 ft. This is fairly high and compared to the height of this outflow boundary (~5kft), we may not see much convection along this boundary as it moves into Middle TN. Because of this, we may have to focus our attention to the isolated showers and thunderstorms that will pop up over the next couple of hours. Without any shear to speak of, these storms will have to feed off of the instability alone. Lapse rates are becoming increasingly steep and combined with dew points in the low 70s area-wide, water loaded downdrafts may ensue, leading to damaging wind gusts with any of these storms that develop. && .AVIATION... 18Z TAF DISCUSSION. Mainly VFR conditions are expected for this TAF cycle. Isolated to scattered thunderstorms will be possible this afternoon, but at this time, it looks like KCKV will be the only terminal that may see some action. Due to the low certainty of even this occurring, will cover this with only VCTS for now and amend as necessary. Winds will be light and variable this afternoon, becoming calm around sunset. Have gone ahead and added in some MVFR to IFR vis overnight, with KCKV looking to get the worst of it after 09Z Thursday morning. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jul 20, 12:55 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1255 PM CDT WED JUL 20 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-211800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1255 PM CDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF MIDDLE TENNESSEE. THE MAIN AREA OF CONCERN WILL BE NORTH OF I-40 AND WEST OF I-65 THROUGH MID-AFTERNOON...HOWEVER THAT DOES NOT RULE OUT THE REST OF MIDDLE TENNESSEE FROM SEEING AN ISOLATED STORM. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT. HOT TEMPERATURES ARE IN STORE AGAIN THIS AFTERNOON. MAXIMUM TEMPERATURES ARE EXPECTED TO BE IN THE MID 90S WEST OF THE CUMBERLAND PLATEAU. THIS COUPLED WITH HIGH HUMIDITIES WILL CAUSE HEAT INDICES TO RISE TO 100 TO 103 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES FOR MOST OF THE MID STATE WEST OF THE CUMBERLAND PLATEAU AGAIN ON THURSDAY. FRIDAY AND SATURDAY APPEAR TO BE OUR WARMEST DAYS WITH HEAT INDICES ABOVE 105 FOR A PORTION OF OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON. 27
In the hours before
Special weather statement, Jul 20, 2:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 239 PM CDT WED JUL 20 2016 TNZ026-027-059-202030- CHEATHAM TN-DAVIDSON TN-WILLIAMSON TN- 239 PM CDT WED JUL 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...SOUTH CENTRAL CHEATHAM AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 330 PM CDT... AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FOREST HILLS...OR NEAR FRANKLIN...MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLIN...BRENTWOOD...FOREST HILLS...OAK HILL...BELLE MEADE... KINGSTON SPRINGS...PEGRAM...FAIRVIEW...BELLEVUE... LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY 96. LAT...LON 3609 8680 3591 8683 3587 8713 3615 8714 TIME...MOT...LOC 1939Z 085DEG 14KT 3600 8689 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:29 PM CDT | Special Weather Statement | OHX | Macon | 31 min |
| Jul 20, 5:00 PM CDT | Special Weather Statement | OHX | Trousdale | 30 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.